Mississippi, 2015Flash Flood and Damaging Winds in Mississippi, May 17 to 18, 2015
May 17 to 18, 2015 · NWS JAN · 10 events in 8 counties and zones
Daytime heating combined with a moist airmass to bring storms during the late afternoon and evening hours on the 17th. Storms continued in association to a mesoscale convective vortex late on the 17th into the early morning hours of the 18th, bringing wind damage to portions of southwest Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating combined with a moist airmass to bring storms during the late afternoon and evening hours on the 17th. Storms continued in association to a mesoscale convective vortex late on the 17th into the early morning hours of the 18th, bringing wind damage to portions of southwest Mississippi. Additional storms developed across Louisiana and west Mississippi through the night. These storms were extremely slow moving and continued to develop and move over the same areas, which resulted in significant flash flooding across portions of northeast Louisiana and west Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 17, 9:49 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, May 17, 9:49 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT SUN MAY 17 2015
.UPDATE...VIS IMAGERY THIS MORNING SHOWING WIDESPREAD OVERCAST
CONDITIONS OVER THE EASTERN HALF OF THE CWA. OVER THE WESTERN HALF
CONVECTIVE CLOUD STREETS HAVE ALREADY DEVELOPED AS HEATING IS WELL
UNDERWAY. EXPECT ANOTHER GOOD SCATTERING OF CONVECTION
TODAY...PRIMARILY OVER THE NW WHERE OUTFLOW FROM OVERNIGHT STORMS IN
AR WILL BE MOVING.
AREA UA DATA THIS MORNING SHOWING A VERY MOIST AIRMASS IN PLACE WITH
PW VALUES FROM 1.75-2.0 INCHES. SOME VEERING NOTED IN THE WIND
PROFILE IN THE LOWER LEVELS WITH AROUND 200 M2/S2 OF HELICITY...BUT
DEEP AND LOW LEVEL SHEAR REMAIN WEAK...GENERALLY LESS THAN 20 KNOTS.
THESE VALUES WILL LIKELY DROP WITH THE VEERING OF THE LOW LEVEL
WINDS AND RE-COUPLING. STILL...WEAK ROTATION MAY BE SEEN IN SOME OF
THE STORMS THIS AFTERNOON WHICH MAY LEAD TO MORE ROBUST UPDRAFTS AND
A FEW LOCALLY SEVERE STORMS...ESPECIALLY OVER THE NW...WHERE THE
HRRR IS INDICATING HELICITIES WILL NOT FALL OFF. ALSO DCAPES NEAR
1000 J/KG WILL LINGER IN THIS AREA THROUGH THE AFTERNOON. WILL
THEREFORE UPDATE HWO AND INTRODUCE A LIMITED SEVERE WEATHER THREAT
FOR WIND AND HAIL OVER NW PORTIONS./26/
&&
.AVIATION...MOST SITES ARE MVFR LATE THIS MORNING. EXPECT SITES TO
BECOME VFR BY THIS AFTERNOON. SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS WILL BRING OCCASIONAL MVFR/IFR CONDITIONS THIS
AFTERNOON AND EARLY EVENING. SOME SHOWERS MAY LINGER OVERNIGHT.
EXPECT ANOTHER ROUND OF IFR/MVFR STRATUS EARLY MONDAY
MORNING...WHICH WILL LIFT TO VFR LEVELS BY AFTERNOON. ALSO MAY
BE SOME SHOWERS DURING THE MORNING./17/
&&
.PREV DISCUSSION... /ISSUED 437 AM CDT SUN MAY 17 2015/
SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE PERSISTENT PATTER OF
MID LEVEL TROUGHING IN THE WEST AND RIDGING IN THE EAST WITH
SOUTHWEST FLOW WILL CONTINUE TODAY. EXPECT ANOTHER ROUND OF DIURNAL
CONVECTION THIS AFTERNOON WITH THE GLOBAL AND HI-RES MODELS
INDICATING THE BEST POTENTIAL WEST OF THE I-55 CORRIDOR. WITH LAPSE
RATES OF AROUND 6.0-6.5 MAINLY WEST OF I-55 COMBINED WITH DECENT LOW
LEVEL FLOW AND AFTERNOON HEATING THERE COULD BE A COUPLE OF STRONG
TO POSSIBLY SEVERE THUNDERSTORM ONCE AGAIN THIS AFTERNOON OVER THESE
AREAS. DUE NOT EXPECT ANY STRONG TO SEVERE ACTIVITY TO BE WIDESPREAD
ENOUGH TO MENTION IN THE HWO. EXPECT THE CONVECTION TO QUICKLY
DIMINISH AFTER SUNSET LEAVING MOSTLY CLOUDY SKIES OVERNIGHT.
THE UPPER RIDGE WILL SHIFT EASTWARD TONIGHT INTO MONDAY WITH UPPER
TROUGHING DEEPENING OVER THE AREA. A FAIRLY STRONG SHORT WAVE WILL
DRIVE THE COLD FRONT INTO THE AREA ON MONDAY. THIS COMBINED WITH
PWATS OF 1.8-2.0 INCHES ON MONDAY WILL MAKE FOR MORE WIDESPREAD
CONVECTION DURING THE AFTERNOON AND EVENING. WITH WEAK LOW LEVEL
FLOW AND DEEP LAYER SHEAR...ALONG WITH MEAGER LAPSE RATES EXPECT
MOST OF ACTIVITY TO REMAIN SUB-SEVERE...BUT A STRONG STORM OR TWO
CANNOT BE RULED OUT. THE POTENTIAL FOR FLASH FLOODING LOOKS LIKE THE
MAIN CONCERN AND THIS WILL HAVE TO BE MONITORED IN LATER FORECASTS.
WITH THE BOUNDARY HANGING AROUND THE AREA MONDAY NIGHT EXPECT THE
PRECIPITATION POTENTIAL TO CONTINUE INTO THE EVENING HOURS...ENDING
BY MIDNIGHT OVER MOST OF THE AREA. THE BOUNDARY WILL PUSH A LITTLE
FURTHER SOUTH TO THE I-20 CORRIDOR BY TUESDAY MORNING AND THIS WILL
BE THE FOCUS OF MORE CONVECTION ON TUESDAY./15/
LONG TERM (TUESDAY THROUGH SATURDAY)...A RELATIVELY STAGNANT
WEATHER PATTERN WILL PREVAIL THROUGH MUCH OF THE EXTENDED. MID/UPPER
LEVEL RIDGING WILL CONTINUE INTO MIDWEEK...BUT A RATHER MOIST AIRMASS
WILL REMAIN IN PLACE ACROSS THE REGION. A SURFACE FRONT WITH LITTLE
UPPER SUPPORT WILL SAG SOUTHWARD INTO THE FORECAST AREA...AND WILL
LIKELY SERVE AS A FOCUSING MECHANISM FOR SCATTERED PRIMARILY
DIURNALLY- DRIVEN CONVECTION.
BY THE END OF THE WORK WEEK UPPER FLOW WILL BECOME MORE ZONAL OVER
THE EASTERN HALF OF THE COUNTRY. WITH THE JET STREAM COMING A BIT
FARTHER SOUTH THIS MAY NUDGE THE SURFACE FRONT JUST SOUTH OF THE
AREA LATE THURSDAY INTO FRIDAY...RESULTING IN A DECREASE IN PRECIP
COVERAGE HEADING INTO THE WEEKEND. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 87 71 86 69 / 50 22 62 39
MERIDIAN 86 68 86 68 / 42 25 57 36
VICKSBURG 89 72 85 70 / 58 23 67 46
HATTIESBURG 90 71 88 69 / 38 14 50 33
NATCHEZ 86 72 85 70 / 55 17 63 45
GREENVILLE 84 71 82 68 / 68 38 72 44
GREENWOOD 85 71 83 68 / 59 33 70 45
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 17, 10:09 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CDT SUN MAY 17 2015
ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
181615-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-
1109 AM CDT SUN MAY 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.
.DAY ONE...THE REST OF TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY
SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTHWEST OF
A LINE FROM WINNSBORO LOUISIANA TO GREENWOOD TO GRENADA MISSISSIPPI
FOR THIS AFTERNOON THROUGH EARLY THIS EVENING. THE PRIMARY RISKS WILL
BE DAMAGING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZED.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.
LAZ024>026-MSZ026>033-036>039-042>066-072>074-181615-
CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1109 AM CDT SUN MAY 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...THE REST OF TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 17, 11:42 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT SUN MAY 17 2015
LAZ015-016-023-171815-
RICHLAND LA-FRANKLIN LA-MADISON LA-
1242 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...EASTERN
RICHLAND AND NORTHWESTERN MADISON PARISHES UNTIL 115 PM CDT...
AT 1242 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WAVERLY...OR 14 MILES WEST OF TALLULAH...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DELHI AROUND 1250 PM CDT.
WAVERLY AND TENDAL AROUND 1255 PM CDT.
LAT...LON 3227 9134 3232 9155 3253 9151 3249 9122
TIME...MOT...LOC 1742Z 194DEG 21KT 3237 9143
17
Special weather statement, May 17, 11:56 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT SUN MAY 17 2015
MSZ042-043-171830-
YAZOO MS-MADISON MS-
1256 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND SOUTH
CENTRAL YAZOO COUNTIES UNTIL 130 PM CDT...
AT 1256 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PHOENIX...OR 17 MILES NORTHWEST OF CLINTON...MOVING NORTH AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
MADISON AND SOUTH CENTRAL YAZOO COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...SATARTIA AND BENTONIA.
LAT...LON 3271 9055 3270 9031 3250 9038 3251 9045
3256 9046 3254 9047 3254 9048 3252 9050
3252 9052 3253 9057
TIME...MOT...LOC 1756Z 192DEG 21KT 3258 9046
17Special weather statement, May 17, 12:12 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT SUN MAY 17 2015
ARZ075-MSZ034-171845-
CHICOT AR-WASHINGTON MS-
112 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHICOT AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 145 PM CDT...
AT 112 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CHICOT JUNCTION...OR NEAR LAKE VILLAGE...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAKE VILLAGE AROUND 120 PM CDT.
MCMILLAN CORNER AROUND 130 PM CDT.
LAT...LON 3317 9114 3321 9135 3341 9136 3342 9101
TIME...MOT...LOC 1812Z 192DEG 21KT 3327 9123
17
Special weather statement, May 17, 12:31 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT SUN MAY 17 2015
MSZ018-171900-
BOLIVAR MS-
131 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR COUNTY
UNTIL 200 PM CDT...
AT 131 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SHAW...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEVELAND AND BOYLE AROUND 145 PM CDT.
RENOVA AROUND 200 PM CDT.
LAT...LON 3378 9068 3362 9074 3362 9076 3355 9076
3358 9097 3379 9095
TIME...MOT...LOC 1831Z 192DEG 21KT 3364 9085
17Special weather statement, May 17, 12:41 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SUN MAY 17 2015
LAZ009-MSZ040-171915-
EAST CARROLL LA-ISSAQUENA MS-
141 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 215
PM CDT...
AT 140 PM CDT...METEOROLOGISTS WERE TRACKING SEVERAL STRONG
THUNDERSTORM AROUND LAKE PROVIDENCE...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHELBURN AROUND 155 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.
LAT...LON 3271 9106 3273 9127 3296 9122 3292 9099
TIME...MOT...LOC 1840Z 192DEG 21KT 3279 9115
17
Special weather statement, May 17, 12:49 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SUN MAY 17 2015
MSZ018-019-034-171915-
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
149 PM CDT SUN MAY 17 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SUNFLOWER...
SOUTHEASTERN BOLIVAR AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 215
PM CDT...
AT 148 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR METCALFE...OR 8 MILES NORTHWEST OF LELAND...MOVING NORTHEAST AT
35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHAW AROUND 210 PM CDT.
CLEVELAND AND BOYLE AROUND 215 PM CDT.
LAT...LON 3339 9095 3352 9111 3382 9081 3364 9058
TIME...MOT...LOC 1848Z 224DEG 31KT 3352 9097
17
Event by event
8 thunderstorm wind, 1 flash flood, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Issaquena
- When
- May 17, 12:55 PM CST
- Where
- Issaquena County, 1.74 mi E of Mayersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.900, -91.040
Numerous large limbs were blown down.
Thunderstorm Wind, Hinds
- When
- May 17, 2:10 PM CST
- Where
- Hinds County, 3.5 mi N of Bolton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.400, -90.460
Multiple trees were blown down and small limbs were scattered everywhere.
Thunderstorm Wind, Adams
- When
- May 17, 7:25 PM CST
- Where
- Adams County, 2.24 mi NW of Johnsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.570, -91.350
Trees and powerlines were blown down in the Morgantown area.
Thunderstorm Wind, Jefferson
- When
- May 17, 8:17 PM CST to 8:50 PM CST
- Where
- Jefferson County, 2.91 mi NW of Cannonsburg to 2.68 mi NNE of Blue Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.658, -91.257
A swath of damaging winds occurred across Jefferson County, which brought down trees and powerlines across the county. A roof was blown off of a bank on Main Street in Fayette.
Thunderstorm Wind, Claiborne
- When
- May 17, 10:50 PM CST
- Where
- Claiborne County, 1.89 mi ENE of Pattison
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.890, -90.890
A few trees were blown down in the southeast part of the county.
Thunderstorm Wind, Copiah
- When
- May 17, 10:58 PM CST
- Where
- Copiah County, 3.08 mi NW of Allen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 31.778, -90.691
A couple of trees were blown down along Highway 547.
Thunderstorm Wind, Hinds
- When
- May 17, 11:40 PM CST
- Where
- Hinds County, 1.96 mi NNW of Terry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.124, -90.318
A couple of trees were blown down. A large oak tree was blown down across Lebanon Pinegrove Road.
Thunderstorm Wind, Neshoba
- When
- May 18, 1:40 AM CST
- Where
- Neshoba County, 0.58 mi E of Philadelphia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.770, -89.110
Two commercial buildings and several convenience stores received wind damage. The convenience stores received awning damage. The first commercial building, the AT&T building, had damage to the ceilings and doors. The second commercial building, the Wells Lamont building, had one of its corner sections damaged. A tree also was blown down on County Road 505 seven miles south of town.
Flash Flood, Warren
- When
- May 18, 5:05 AM CST to 12:00 PM CST
- Where
- Warren County, 2.04 mi W of Yokena to 5.72 mi WNW of Stout
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.173, -90.985
Widespread flooding occurred across the central to southern portions of the county with numerous roads flooded in the Yokena and Le Tourneau communities. Lake Blvd. was covered with water and closed near Yokena. Three to five inches of water entered a home on Quinola Lane. Highway 61, Fisher Ferry and Halls Ferry roads were flooded and one road had eroded. Highway 61 South was covered by 8 to 10 inches of water just south of Vicksburg. Two people had to be rescued from vehicles. Two homes had water inside that was waist deep. Radar estimates showed about 7 to 11 inches fell in southern Warren County. In addition, several trees were downed across the county due to heavy rain and flooding.
Heavy Rain, Warren
- When
- May 18, 7:00 AM CST
- Where
- Warren County, 4.73 mi E of Yokena
- Reported by
- CoCoRaHS
- Coordinates
- 32.160, -90.870
An observer measured 6.28 inches of rain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, May 17, 20152 deaths · 1 injured · 1 event
- Flash Flooding and Heavy Rain in Texas, May 17, 20151 death · $70,000 · 11 events
- Tornadoes and Damaging Winds in Iowa, May 17, 2015$798,000 · EF1 · 21 events
- Tornado in Louisiana, May 17, 20152 injured · $100,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, May 17 to 18, 2015$96,000 · 50 kt wind · 8 events
- Damaging Wind in Texas, May 17, 2015$50,000 · 60 kt wind · 2 events
- Damaging Winds in Arkansas, May 17, 2015$50,000 · 60 kt wind · 2 events
- Damaging Winds in Tennessee, May 17, 2015$23,000 · 65 kt wind · 3 events
- Flash Flooding in Kentucky, May 17, 2015$23,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, May 17, 2015$20,000 · 65 kt wind · 3 events
- High Wind in North Dakota, May 17, 201552 kt wind · 4 events
- Hail in Minnesota, May 17, 20150.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566650, 566896, 566640, 566643, 566644, 566646, 566645, 566647, 567325, 567326.